Severe Bilateral Cervical Lymphadenomegaly Associated with EthosuximideFunding None.
26 February 2020
15 April 2020
12 May 2020 (online)
Lymphadenomegaly associated with antiepileptic drugs is well documented; however, severe lymphadenopathy mimicking a neoplasm is a rare adverse event associated with antiepileptic drugs. It is usually characterized by a large cervical mass associated with fever, weight loss, skin rash, and abnormal complete blood count (atypical lymphocytes, eosinophilia, and abnormal neutrophil count). In this case report, we described a child with severe bilateral cervical lymphadenomegaly associated with ethosuximide, in which excisional biopsy of the enlarged nodes was needed to establish the final diagnosis. Prognosis was excellent after drug discontinuation.
- 1 Glauser TA, Cnaan A, Shinnar S. , et al; Childhood Absence Epilepsy Study Group. Ethosuximide, valproic acid, and lamotrigine in childhood absence epilepsy. N Engl J Med 2010; 362 (09) 790-799
- 2 Charlesworth EN. Phenytoin-induced pseudolymphoma syndrome: an immunologic study. Arch Dermatol 1977; 113 (04) 477-480
- 3 Yates P, Stockdill G, McIntyre M. Hypersensitivity to carbamazepine presenting as pseudolymphoma. J Clin Pathol 1986; 39 (11) 1224-1228
- 4 Mulroy E, Walker E. Lamotrigine-related pseudolymphoma presenting as cervical lymphadenopathy. Epilepsy Behav Case Rep 2017; 7: 40-41
- 5 Werbel T, Castrovinci P, Contestable J. Ethosuximide-induced drug reaction with eosinophilia and systemic symptoms with mediastinal lymphadenopathy. Pediatr Dermatol 2019; 36 (04) e99-e101
- 6 Masruha MR, Marques CM, Vilanova LC, de Seixas Alves MT, Peres MF, Rodrigues MG. Drug induced pseudolymphoma secondary to ethosuximide. J Neurol Neurosurg Psychiatry 2005; 76 (11) 1610
- 7 Shiohara T, Mizukawa Y. Drug-induced hypersensitivity syndrome (DiHS)/drug reaction with eosinophilia and systemic symptoms (DRESS): an update in 2019. Allergol Int 2019; 68 (03) 301-308